Asymptotic distribution of the number of isolated nodes in wireless ad hoc networks with Bernoulli nodes

Tsi-Ui Ik*, Peng Jun Wan, Xiang Yang Li, Ophir Frieder

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


Nodes in wireless ad hoc networks may become inactive or unavailable due to, for example, internal breakdown or being in the sleeping state. The inactive nodes cannot take part in routing/relaying, and thus may affect the connectivity. A wireless ad hoc network containing inactive nodes is then said to be connected, if each inactive node is adjacent to at least one active node and all active nodes form a connected network. This paper is the first installment of our probabilistic study of the connectivity of wireless ad hoc networks containing inactive nodes. We assume that the wireless ad hoc network consists of n nodes which are distributed independently and uniformly in a unit-area disk, and are active (or available) independently with probability p for some constant 0 < p ≤ 1. We show that if all nodes have a maximum transmission radius rn = √(ln n + ξ)/πpn for some constant ξ, then the total number of isolated nodes is asymptotically Poisson with mean e, and the total number of isolated active nodes is also asymptotically Poisson with mean pe.

Original languageEnglish
Pages (from-to)510-517
Number of pages8
JournalIEEE Transactions on Communications
Issue number3
StatePublished - 1 Mar 2006
Event2003 IEEE Wireless Communications and Networking Conference: The Dawn of Pervasive Communication, WCNC 2003 - New Orleans, United States
Duration: 16 Mar 200320 Mar 2003


  • Asymptotic distribution
  • Bernoulli node
  • Isolated node
  • Random geometric graph

Fingerprint Dive into the research topics of 'Asymptotic distribution of the number of isolated nodes in wireless ad hoc networks with Bernoulli nodes'. Together they form a unique fingerprint.

Cite this